Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 1, 2015, 2:31 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 2:31 AM CDT (07:31 UTC)
- Expired
- Jul 1, 2015, 3:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS53 KEAX 010731
SVREAX
MOC013-037-083-010800-
/O.NEW.KEAX.SV.W.0166.150701T0731Z-150701T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 300 AM CDT
* AT 229 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADRIAN TO 7 MILES NORTH OF MONTROSE TO 9 MILES SOUTH
OF CALHOUN...AND MOVING SOUTH AT 45 MPH.
AT 222 AM...TRAINED WEATHER SPOTTERS REPORTED LARGE TREES DOWN IN
URICH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUTLER...DEEPWATER...MONTROSE...LA DUE...PASSAIC...TIGHTWAD...
BROWNINGTON AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9425 3805 9435 3847 9445 3855 9396
3856 9353 3845 9351 3821 9352 3820 9354
3822 9356 3820 9356 3821 9404 3803 9406
3803 9408 3805 9416 3804 9419 3805 9421
3802 9424
TIME...MOT...LOC 0730Z 347DEG 40KT 3835 9433 3835 9395
3833 9356
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL2 follow-up statements
658
WWUS53 KEAX 010749
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT WED JUL 1 2015
MOC037-010759-
/O.CAN.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
CASS MO-
249 AM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
3856 9353 3845 9351 3821 9352 3820 9354
3822 9356 3820 9356 3821 9404 3803 9406
3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0749Z 347DEG 40KT 3814 9427 3817 9388
3830 9361
$$
MOC013-083-010800-
/O.CON.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
BATES MO-HENRY MO-
249 AM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
EASTERN BATES COUNTIES UNTIL 300 AM CDT...
AT 247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF RICH HILL TO 7 MILES SOUTHEAST OF
MONTROSE TO 9 MILES EAST OF CLINTON...AND MOVING SOUTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
3856 9353 3845 9351 3821 9352 3820 9354
3822 9356 3820 9356 3821 9404 3803 9406
3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0749Z 347DEG 40KT 3814 9427 3817 9388
3830 9361
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL452
WWUS53 KEAX 010759
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT WED JUL 1 2015
MOC013-083-010808-
/O.EXP.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
BATES MO-HENRY MO-
259 AM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND EASTERN BATES
COUNTIES WILL EXPIRE AT 300 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
3856 9353 3845 9351 3821 9352 3820 9354
3822 9356 3820 9356 3821 9404 3803 9406
3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0758Z 347DEG 40KT 3804 9424 3807 9385
3820 9358
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:57 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 30, 11:57 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT Tue Jun 30 2015
.SHORT TERM...(This Evening through Thursday)
Issued at 445 PM CDT TUE JUN 30 2015
The upper level ridge positioned across the western half of the
CONUS has kept the local region under northwest flow aloft. This has
allowed for another hazy day as smoke from Canadian wildfires has
spread down into the North and Central Plains. Additional CCN has
likely allowed the cirrus deck to become a bit thicker than it might
have under normal circumstances, keeping temperatures a bit cooler
across much of the CWA this afternoon.
A more active period of weather will begin tonight with several
rounds of convective activity expected through the remainder of the
week as multiple disturbances round the ridge. For tonight...initial
activity will begin as scattered showers and thunderstorms as
isentropic lift increases across the region near a weak front moving
into the CWA. A shortwave trough will be rounding the ridge and will
approach the region overnight. This will kick off an area of
thunderstorms across Nebraska which will congeal and move southward
towards northwest Missouri. This large thunderstorm complex will
move down out of Nebraska overnight and be the primary concern for
heavy rain for portions of central Missouri. PWAT values of 1.5 to
2.5 inches will allow any convection to be capable of heavy rainfall
and could quickly lead to flooding issues over central Missouri. The
850 nocturnal jet will develop over Kansas overnight with the nose
nudging into western Missouri. In addition, the front will settle
across central Missouri with shear vectors progged to be normal to
the convective line. Bulk shear values of 35-45 kts will allow for
bowing segments to develop along the convection line which may be
capable of strong, damaging winds. The expected MCS will likely dive
southward behind the front and then take a slight easterly turn as
it nears the frontal boundary. Given the above conditions, a Flash
Flood Watch has been issued for tonight through Thursday morning for
expected precipitation.
Outflow from overnight convection will help enhance the boundary and
will be the focus for another round of showers and thunderstorms
tomorrow afternoon and evening across southeastern portion of the
CWA.
.LONG TERM...(Thursday Night through Tuesday)
Issued at 445 PM CDT TUE JUN 30 2015
The same trends are expected to continue through the extended with
the region under deep layer northwest flow allowing for the passage
of multiple low amplitude shortwave troughs. This would result in
continued precip chances each day and evening. The latest GFS
indicates perhaps a gradual warming trend in the far extended portion
of the fcst as mid-level heights slowly rise due to a slight eastern
expansion of the western CONUS ridge.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1157 PM CDT TUE JUN 30 2015
Showers and thunderstorms will move into the terminals by TAF
issuance. These storms extend back into eastern Nebraska and will
cont to drop SE into the terminals thru the overnight hours.
Generally light thundershowers are expected occasionally reducing
vsbys to 5SM however there may be a pd btn 07Z-09Z of heavier rain
where vsbys may be reduced to 3SM. Otrw...cigs will remain VFR with
cigs around 5kft expected in storms. This round of storms will come
to an end by 11Z- 13Z. Conds should then remain VFR and dry thru the
remainder of the TAF cycle altho a low level jet is expected to
increase tomorrow afternoon which may spark another round of
thunderstorms at the terminals around 21Z-22Z however, the main focus
to the low level jet should be south of the terminals. However, to
account for the potential for thunderstorms around the terminals have
included a VCTS from 22Z-02Z (with the exception of STJ which should
remain dry). Winds around 10kts are out of the ESE tonight but will
veer to the SSE by morning before backing to the east again by the
evening hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
SHORT TERM...PMM
LONG TERM...Pietrycha
AVIATION...73Hazardous weather outlook, Jun 30, 4:54 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 454 AM CDT TUE JUN 30 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 454 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATE TONIGHT MAY PRODUCE LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 1, 1:06 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 AM CDT WED JUL 1 2015
MOZ029-030-037-038-044-010630-
CLAY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-RAY MO-
106 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...SOUTHWESTERN
LAFAYETTE...NORTHWESTERN JOHNSON...JACKSON AND SOUTHWESTERN CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVONDALE TO GRAIN
VALLEY TO WELLINGTON...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SUGAR CREEK...INDEPENDENCE...RAYTOWN...ODESSA...BLUE SPRINGS...OAK
GROVE...GRAIN VALLEY...LAKE LOTAWANA...MAYVIEW...LAKE TAPAWINGO...
MAYWOOD...BATES CITY...UNITY VILLAGE...AULLVILLE...LAKE LAFAYETTE
AND TARSNEY LAKES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3892 9450 3905 9454 3913 9460 3914 9459
3915 9459 3916 9460 3921 9398 3900 9360
3890 9378
TIME...MOT...LOC 0606Z 295DEG 42KT 3913 9450 3905 9417
3912 9396
HAWBLITZELSpecial weather statement, Jul 1, 1:44 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT WED JUL 1 2015
MOZ054-010715-
HENRY MO-
144 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY UNTIL
215 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 6 MILES SOUTHWEST OF WINDSOR...
MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINDSOR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3844 9376 3856 9366 3856 9355 3854 9351
3852 9351 3842 9351 3831 9352
TIME...MOT...LOC 0644Z 302DEG 25KT 3847 9360
HAWBLITZELLocal storm report, Jul 1, 1:54 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 2 N PLEASANT HILL 38.82N 94.27W
07/01/2015 E60 MPH CASS MO NWS EMPLOYEE
0150 AM HAIL CALHOUN 38.47N 93.62W
07/01/2015 E1.75 INCH HENRY MO TRAINED SPOTTER
&&Local storm report, Jul 1, 2:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG URICH 38.46N 94.00W
07/01/2015 HENRY MO TRAINED SPOTTER
TREE BLOWN OVER. SNAPPED AT THE BASE.
0222 AM HAIL URICH 38.46N 94.00W
07/01/2015 M0.88 INCH HENRY MO TRAINED SPOTTER
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:06 AM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 24 min |
| Jul 1, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 51 min |
| Jul 1, 1:44 AM CDT | Special Weather Statement | EAX | Henry | 31 min |
| Jul 1, 1:50 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 25 min |
| Jul 1, 1:55 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 50 min |
| Jul 1, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 43 min |
| Jul 1, 2:24 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 66 hr |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 1, 7:11 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 38 hr |
| Jul 1, 8:41 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| Jul 1, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jul 1, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 51 min |
| Jul 1, 6:32 PM CDT | Tornado Warning | EAX | Jackson | 28 min |
| Jul 1, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Jul 1, 6:54 PM CDT | Tornado Warning | EAX | Jackson | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.